Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2000, 4:01 PM CST for Covington County, Jones County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2000, 4:01 PM CST (22:01 UTC)
- Expired
- Mar 3, 2000, 4:45 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Covington County, MS, Jones County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 4:40 PM CST | Hail 1 | Ovett, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 032202 SVRJAN MSC031-067-032245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 401 PM CST FRI MAR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 445 PM CST * AT 401 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF ELLISVILLE...OR ABOUT 13 MILES NORTH OF WEST HATTIESBURG...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ELLISVILLE AT 420 PM CST DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COV ER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:13 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 3, 3:13 PM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST FRI MAR 3 2000 WARM FRONT OVER NORTH CENTRAL MS WILL CONTINUE TO LIFT NORTH AS A COLD FRONT CURRENTLY ALONG THE MS RIVER MOVES EAST. TEMPERATURES IN THE WARM SECTOR ARE IN THE LOWER AND MID 70S WITH DEWPOINTS IN THE LOWER 60S. 88D SHOWING A FEW SHOWERS MAINLY OVER THE EASTERN AND SOUTHERN SECTIONS OF THE CWFA. ETA AND AVIATION MODELS ARE VERY SIMILAR IN THEIR SOLUTIONS. LOW OVER EXTREME NORTHWEST MS WILL CONTINUE TO MOVE EAST THROUGH THIS EVENING AND TONIGHT. MAIN SHORTWAVE ASSOCIATED WITH THIS SYSTEM AND JET DYNAMICS WILL ALSO PASS NORTH OF THE CWFA. SHOWER AND THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ALONG AND JUST AHEAD OF THE COLD FRONTAL BOUNDARY. ANOTHER FORECAST PROBLEM WILL BE THE CLOUD COVER FORECAST FOR TOMORROW...MODELS ARE INDICATING GOOD DRYING IN THE MID AND UPPER LEVELS STARTING AFTER 06Z TONIGHT...BUT THE LOW LEVEL RHS STILL REMAIN PRETTY HIGH THROUGH 18Z TOMORROW. OVERALL...WILL MENTION "DECREASING CLOUDS" FOR TOMORROWS SKY COND. TEMPERATURE GUIDANCE FROM FAN AND MOS LOOK REASONABLE AND WILL TAKE COMPROMISE BETWEEN THE TWO. AS FAR AS POPS GO...MODELS SEEM TO HAVE A GOOD HANDLE ON THE DECREASING POPS FROM THE WEST...AND WILL NOT DEVIATE FROM THE CHANCE POPS IN EASTERN MS FOR TONIGHT. QPF DISCUSSION: WITH FRONT ALONG MISS RIVER AT NOONTIME...AND PUSHING INTO AL BY 02Z...PRECIP AMOUNTS WILL BE LIMITED TO MAINLY EASTERN HALF OF FA...WITH MOSTLY LIGHT RAIN SHOWERS JUST BEHIND THE FRONT. AMOUNTS WILL AVERAGE LESS THAN ONE TENTH INCH. EXTENDED: WEATHER WILL REMAIN FAIR THROUGH TUESDAY WITH TEMPS ABOVE NORMAL. WEDNESD.AY LOOKS TO BE THE NEXT CHANCE OF PRECIP FOR THE CWFA. PRELIM NUMBERS... JAN 048/062/038/072 1000 MEI 050/061/037/073 3000 .JAN... MS...NONE. AR...NONE. LA...NONE. 32/16
In the hours before
Special weather statement, Mar 3, 10:15 AM CST, 5 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CST FRI MAR 3 2000 A WARM FRONT ALONG INTERSTATE 20 WILL CONTINUE TO MOVE NORTH OVER NORTHERN MISSISSIPPI AND ALABAMA...BRINGING SURFACE DEWPOINTS IN THE LOWER TO MID 60S ACROSS MUCH OF THE REGION. A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING. WITH AFTERNOON TEMPERATURES IN THE 70S...NEAR 80 ACROSS SOUTHERN PORTIONS OF THE STATE...ENOUGH INSTABILITY WILL BE IN PLACE BY THIS AFTERNOON FOR THUNDERSTORMS TO BE LIKELY ACROSS THE AREA. THE COLD FRONT WILL APPROACH THE MISSISSIPPI RIVER BY NOONTIME...THEN INTO ALABAMA DURING THE EVENING HOURS. AHEAD OF THE FRONT...CAPES WILL BE ABOVE 1000 J/KG SOUTH OF HIGHWAY 82(APPROACHING 1600 J/KG OVER SOUTHERN MISSISSIPPI) AND AHEAD OF THE FRONT...ALONG WITH WEAK DYNAMICS FROM A WEAK MID-LEVEL JET OVER CENTRAL MISSISSIPPI...SOME OF THESE STORMS COULD BECOME SEVERE. WITH A UNIDIRECTIONAL WIND PROFILE...THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL FROM THE STORMS. THE MAIN THREAT AREA WILL BE SOUTH AND EAST OF A COLUMBUS TO JACKSON TO BROOKHAVEN LINE. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR NEW INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:45 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Mar 3, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.